MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7492062020150
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: returned product consisted of a maverick balloon catheter with an unidentified guidwire.The balloon was tightly folded.There was contrast in the inflation lumen.The outer shaft, inner shaft, balloon and tip were microscopically examined.The shaft was completely separated 26 cm from the hub and 112.5cm from the tip.A portion of the separated shaft, measured at 0.5cm, was still attached to the guide wire.The fracture faces were oval as if kinked prior to separation.There were numerous shaft kinks.There was no evidence of any material or manufacturing deficiencies contributing to the damage and the reported difficulty.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was reported that shaft break and balloon detachment occurred.The target lesion was located in the ramus artery.A 20mm 1.50 maverick balloon catheter was advanced to dilate the lesion.However, after inflating the device, it was noted that the radiopaque marker was drifting ahead and they thought the balloon moved forward.The balloon was deflated and recaptured inside the guide catheter.The shaft was broken into multiple pieces.The entire guide catheter, guidewire and balloon catheter were removed and the procedure was completed with another maverick balloon catheter.No further patient complications were reported and the patient's status was fine.

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6504714
Report Number2134265-2017-03604
Device Sequence Number797235
Product Code LOX
UDI-Device Identifier08714729224433
UDI-Public(01)08714729224433(17)20191031(10)19901485
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberH7492062020150
Device Catalogue Number20620-2015
Device Lot Number19901485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2017
Initial Report FDA Received Date04/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;